Alert archive / Kansas / Flash Flood Warnings in 2019
Flash Flood Warning 17, NWS Goodland, KS
NWS Goodland, KS issued this flash flood warning at Jun 8, 2019, 5:23 PM CDT for Cheyenne County, Kansas. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2019, 5:23 PM CDT (22:23 UTC)
- Expired
- Jun 8, 2019, 10:30 PM CDT
- In force
- 5 hr
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Flood severity
- None
County Cheyenne County, KS
The radar
The Goodland radar (KGLD), 45 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 10.4 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2844 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
047
WGUS53 KGLD 082223
FFWGLD
KSC023-090330-
/O.NEW.KGLD.FF.W.0017.190608T2223Z-190609T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Goodland KS
523 PM CDT Sat Jun 8 2019
The National Weather Service in Goodland has issued a
* Flash Flood Warning for...
Central Cheyenne County in northwestern Kansas...
* Until 1030 PM CDT.
* At 523 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is expected to
begin shortly.
* Some locations that will experience flooding include...
St. Francis, Bird City and Wheeler.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 3957 10205 3975 10205 4000 10154 4000 10142
3983 10141 3966 10173
$$
JRM3 follow-up statements
218
WGUS73 KGLD 090028
FFSGLD
Flash Flood Statement
National Weather Service Goodland KS
728 PM CDT Sat Jun 8 2019
KSC023-090330-
/O.CON.KGLD.FF.W.0017.000000T0000Z-190609T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cheyenne KS-
728 PM CDT Sat Jun 8 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR
CENTRAL CHEYENNE COUNTY IN NORTHWESTERN KANSAS...
At 726 PM CDT, Doppler radar currently indicates that thunderstorms
have left the warned area. However, additional thunderstorms with
heavy rainfall are expected until late evening. So despite no
rainfall right now, flash flooding could still be ongoing.
Some locations that will experience flooding include...
St. Francis, Bird City and Wheeler.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 3957 10205 3975 10205 4000 10154 4000 10142
3983 10141 3966 10173
$$
Buller447
WGUS73 KGLD 090233
FFSGLD
Flash Flood Statement
National Weather Service Goodland KS
933 PM CDT Sat Jun 8 2019
KSC023-090330-
/O.CON.KGLD.FF.W.0017.000000T0000Z-190609T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cheyenne KS-
933 PM CDT Sat Jun 8 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR
CENTRAL CHEYENNE COUNTY IN NORTHWESTERN KANSAS...
At 930 PM CDT, Doppler radar indicated thunderstorms producing heavy
rain were moving into northwest Cheyenne county. This area of storms
will soon move into the warned area. Flash flooding is expected to
begin shortly.
Some locations that will experience flooding include...
St. Francis, Bird City and Wheeler.
Rainfall amounts of an inch per hour will be possible with these
storms.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3957 10205 3975 10205 4000 10154 4000 10142
3983 10141 3966 10173
$$
Buller818
WGUS73 KGLD 090328
FFSGLD
Flash Flood Statement
National Weather Service Goodland KS
1028 PM CDT Sat Jun 8 2019
KSC023-090337-
/O.EXP.KGLD.FF.W.0017.000000T0000Z-190609T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cheyenne KS-
1028 PM CDT Sat Jun 8 2019
...THE FLASH FLOOD WARNING FOR CENTRAL CHEYENNE COUNTY IN
NORTHWESTERN KANSAS WILL EXPIRE AT 1030 PM CDT...
The heavy rain is coming to an end. No flooding has been reported.
At this time flooding is no longer expected to pose a threat. Please
continue to heed any remaining road closures.
LAT...LON 3957 10205 3975 10205 4000 10154 4000 10142
3983 10141 3966 10173
$$
BullerWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at Jun 8, 5:00 PM CDT, 23 minutes earlier.
Area forecast discussion, Jun 8, 5:00 PM CDT, 23 minutes before
Area Forecast Discussion National Weather Service Goodland KS 400 PM MDT Sat Jun 8 2019 .SHORT TERM...(This evening through Sunday night) Issued at 215 PM MDT Sat Jun 8 2019 What appears to a number of different rounds of severe thunderstorms has begun this afternoon. So time is short. Front has moved into the northwestern portion of the forecast area. Models have slowed down the progression of the cold front across the area. This is due to a wave/surface low over southeast Colorado. The front is expected to stall or move rather slowly until later on this evening. Discrete, isolated thunderstorms are expected to develop near or slightly to the east of the front initially. Then additional development is expected along and just behind the front by later this afternoon. By mid to late evening all this activity is going to merge together into a large cluster and move across the area through the overnight hours. It is also possible that elevated thunderstorms develop behind the front later in the night. The high resolution/Cams are different but it is their attempt to depict the above scenarios. So large hail and maybe a tornado or two can be expected until the storms merge. Then the threat will shift to more of a wind threat that could last through the night. Through the overnight hours, locally heavy rainfall and flash flooding will be possible as well. There will be lingering precipitation during the day tomorrow but hard to tell how much or how long it will be. Models consistent in cooling off high temperatures into the 60s for Sunday. Clouds clear out later tomorrow into the evening with the winds becoming light. Did not have time to do a climate section. However the current forecast lows for Sunday night from the upper 30s into the lower 40s means low temperature records will be broken. .LONG TERM...(Monday through Saturday) Issued at 215 PM MDT Sat Jun 8 2019 Not much time to write due to severe weather beginning. Earlier system that was affecting the area Tuesday is not as strong, and the pops have gone down. Mean trough remains out west. The trough, rather complex with numerous smaller waves to move through the area, will affect the area from Thursday night into Saturday. So unsettled weather is expected during that time. Warmer temperatures, near to slightly below normal, are expected from Monday through Saturday. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 400 PM MDT Sat Jun 8 2019 For KGLD and KMCK, thunderstorms will be possible at both terminals through about 06z or 07z as a cold front moves toward the area. Winds begin from the east or southeast 10-15kts backing to the north and gusting around 30kts by 06z. Sub vfr cigs expected from 06z-12z then vfr conditions return with winds slowly decreasing. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...BULLER LONG TERM...BULLER AVIATION...99
Hazardous weather outlook, Jun 8, 3:52 PM CDT, 1 hour 31 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 252 PM MDT Sat Jun 8 2019 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-091200- Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins- Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove- Greeley-Wichita-Dundy-Hitchcock-Red Willow- 252 PM MDT Sat Jun 8 2019 /352 PM CDT Sat Jun 8 2019/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...THIS AFTERNOON AND TONIGHT... Scattered to numerous thunderstorms are expected through the overnight hours. Through the early evening hours, the main threats will be large hail and isolated tornados. Damaging winds will also be possible and these winds could cause blowing dust which could significantly reduce the visibility. After early evening, these storms will merge, and form a large cluster that will move across the area through the overnight hours. After this happens, damaging winds will become the main threat and will be rather widespread. As before these winds could cause blowing dust. Through the overnight hours, locally heavy rainfall and flash flooding will be possible with any of these storms. Even though the fire danger is not high, any fire that gets started this afternoon and evening could become significant due to quickly changing and increasing winds. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY... Flooding concerns will have to be monitored on Sunday as locally heavy rainfall from the overnight period Saturday could have lingering issues for portions of the region. .SPOTTER INFORMATION STATEMENT... Spotter activation is expected through the overnight hours.
In the hours before
Local storm report, Jun 8, 4:24 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
324 PM MDT SAT JUN 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL 10 N BIRD CITY 39.89N 101.53W
06/08/2019 E2.00 INCH CHEYENNE KS PUBLIC
REPORT VIA FACEBOOK OF 2 INCH HAIL.
&&Local storm report, Jun 8, 4:25 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
325 PM MDT SAT JUN 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM TORNADO 9 E KIRK 39.60N 102.43W
06/08/2019 YUMA CO PUBLIC
PUBLIC REPORT VIA FACEBOOK OF A LANDSPOUT.
&&Local storm report, Jun 8, 4:52 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
352 PM MDT SAT JUN 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TORNADO 12 WSW SAINT FRANCIS 39.73N 102.01W
06/08/2019 CHEYENNE KS TRAINED SPOTTER
REPORT VIA FACEBOOK.
&&Local storm report, Jun 8, 5:03 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
403 PM MDT SAT JUN 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TORNADO 13 WSW SAINT FRANCIS 39.71N 102.03W
06/08/2019 CHEYENNE KS LAW ENFORCEMENT
ONE LANDSPOUT TORNADO WENT BACK UP INTO
CLOUDS. ANOTHER LANDSPOUT TORNADO WAS
REPORTED ON THE GROUND AT 3:55 PM MT.
&&
JBHLocal storm report, Jun 8, 5:05 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
405 PM MDT SAT JUN 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 1 NW SAINT FRANCIS 39.78N 101.81W
06/08/2019 E1.25 INCH CHEYENNE KS TRAINED SPOTTER
HAIL IS ONGOING. ALSO SPOTTER SAYS TORNADO
HAS DISSIPATED.
&&
MBLocal storm report, Jun 8, 5:21 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
421 PM MDT SAT JUN 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL 1 NW SAINT FRANCIS 39.78N 101.81W
06/08/2019 E1.25 INCH CHEYENNE KS PUBLIC
HAIL LASTED 15 MINUTES WITH THE LARGEST
HAILSTONES AROUND HALF DOLLAR SIZE.
&&The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 3:19 PM CDT | Special Weather Statement | GLD | Cheyenne | 3 hr |
| Jun 8, 3:47 PM CDT | Severe Thunderstorm Warning | GLD | Sherman | 16 min |
| Jun 8, 3:58 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne | 47 min |
| Jun 8, 4:38 PM CDT | Tornado Warning | GLD | Cheyenne | 37 min |
| Jun 8, 4:44 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne, Rawlins | 46 min |
| Jun 8, 5:41 PM CDT | Special Weather Statement | GLD | Cheyenne | 19 min |
| Jun 8, 5:53 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne, Sherman | 25 min |
| Jun 8, 6:24 PM CDT | Special Weather Statement | GLD | Sherman | 21 min |
| Jun 8, 6:25 PM CDT | Special Weather Statement | GLD | Cheyenne | 20 min |
| Jun 8, 6:32 PM CDT | Special Weather Statement | GLD | Decatur | 13 min |
| Jun 8, 6:35 PM CDT | Severe Thunderstorm Warning | GLD | Sherman | 25 min |
| Jun 8, 6:54 PM CDT | Special Weather Statement | GLD | Decatur | 21 min |
Nearby
Flash Flood Warnings in Kansas, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.